Diabetes Home > Prandin Overdose
While uncommon, it is possible to take too much Prandin. Overdose symptoms can include sweating, shakiness, and blurry vision. The effects will depend on how much of the medication was taken and whether it was taken with any other medicines, alcohol, and/or drugs. If the Prandin overdose was recent, treatment options may include giving a glucose solution to raise blood sugar levels or pumping the stomach.
Prandin Overdose: An IntroductionPrandin® (repaglinide) is a prescription medication that has been licensed to treat type 2 diabetes. As with all medicines, it is possible to take too much Prandin. Overdose effects will vary, depending on a number of factors, including how much Prandin was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Prandin, seek immediate medical attention.
Symptoms of a Prandin OverdoseA Prandin overdose can cause low blood sugar (hypoglycemia). Possible symptoms of low blood sugar include:
- Extreme hunger
- Cold sweats
- Blurry vision.
More severe symptoms include:
- Changes in behavior, such as irritability
- Loss of coordination
- Difficulty speaking
- Loss of consciousness
- Loss of life.
Treatment for a Prandin OverdoseTreatment for a Prandin overdose varies. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- A sugar (glucose) solution to increase blood sugar
- Other treatments based on the complications that occur.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Prandin.